Alert archive / Texas / Wind Advisories in 2026

Wind Advisory 7, NWS Midland/Odessa, TX

March 11, 202611 counties in Texas

NWS Midland/Odessa, TX issued this wind advisory at Mar 11, 2026, 2:09 AM CDT for 11 counties in Texas. It took effect at Mar 11, 2026, 11:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 11, 2026, 2:09 AM CDT (07:09 UTC)
In effect from
Mar 11, 2026, 11:00 AM CDT
Expired
Mar 11, 2026, 7:00 PM CDT
In force
8 hr
Issued by
NWS Midland/Odessa, TX

Counties Andrews County, TX, Borden County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Scurry County, TX

The radar

The Midland/Odessa radar (KMAF), 57 km from the middle of the area, began a volume at 07:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 7.2 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2026-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2026-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -128 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-254 J/kg
Mixed-layer LCL
2317 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
-128 m²/s²
0-3 km storm-relative helicity
-90 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

366 
WWUS74 KMAF 110709
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
209 AM CDT Wed Mar 11 2026

TXZ045>048-050>053-061>063-120000-
/O.NEW.KMAF.WI.Y.0007.260311T1600Z-260312T0000Z/
Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Ector-
Midland-Glasscock-
Including the cities of Gail, Odessa, Snyder, Midland, Seminole,
Lamesa, Stanton, Big Spring, Colorado City, Garden City, and
Andrews
209 AM CDT Wed Mar 11 2026

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS 
EVENING...

* WHAT...Northeast winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...The Permian Basin in western Texas.

* WHEN...From 11 AM this morning to 7 PM CDT this evening.

* IMPACTS...Gusty winds may blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution and keep both hands on the 
steering wheel.

Secure loose objects that could be damaged or blown away by strong 
winds.

&&

$$

Hennig
1 follow-up statement
019 
WWUS74 KMAF 111927
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
227 PM CDT Wed Mar 11 2026

TXZ045>048-050>053-061>063-120000-
/O.CON.KMAF.WI.Y.0007.000000T0000Z-260312T0000Z/
Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Ector-
Midland-Glasscock-
Including the cities of Lamesa, Snyder, Midland, Gail, Odessa,
Garden City, Colorado City, Big Spring, Seminole, Stanton, and
Andrews
227 PM CDT Wed Mar 11 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Northeast winds 20 to 30 mph with gusts up to 40 mph.

* WHERE...The Permian Basin in western Texas.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds may blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution and keep both hands on the 
steering wheel.

Use caution when driving as blowing dust may reduce visibility.

&&

$$

Lopez

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Mar 11, 12:28 AM CDT, 1 hour 41 minutes earlier. Its key messages:

  • Updated at 1227 AM CDT Wed Mar 11 2026
  • An approaching system brings increasing rain and storm chances through early this evening. A few storms may become severe over eastern portions of the Permian Basin and Lower Trans-Pecos this afternoon and early evening. Large hail and damaging winds will be the primary severe hazards.
  • Strong westerly winds will impact the Guadalupe Mountains, the Van Horn Corridor, the Upper Trans Pecos, Davis Mountains, Marfa Plateau, and Big Bend region this afternoon and evening.
  • Above normal temperatures continue through the next several days, though a cold front will bring slightly cooler temperatures Wednesday and Thursday.
Area forecast discussion, Mar 11, 12:28 AM CDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1228 AM CDT Wed Mar 11 2026

...New AVIATION...

.KEY MESSAGES...
Updated at 1227 AM CDT Wed Mar 11 2026

- An approaching system brings increasing rain and storm chances
  through early this evening. A few storms may become severe over
  eastern portions of the Permian Basin and Lower Trans-Pecos this
  afternoon and early evening. Large hail and damaging winds will
  be the primary severe hazards.

- Strong westerly winds will impact the Guadalupe Mountains, the
  Van Horn Corridor, the Upper Trans Pecos, Davis Mountains, Marfa
  Plateau, and Big Bend region this afternoon and evening.

- Above normal temperatures continue through the next several
  days, though a cold front will bring slightly cooler
  temperatures Wednesday and Thursday.

&&

.SHORT TERM...
(This afternoon through Wednesday night)
Issued at 120 PM CDT Tue Mar 10 2026

WV imagery this afternoon shows the upper trough straddling the
Sonora/Chihuahua border, about to open a can of something over West
Texas and Southeast New Mexico.  Area radars already show the
initial line of convection has developed along the leading edge of
the trough invof El Paso.  Closer to home, a dryline is sharpening
up from the Western Low Rolling Plains to the lower Trans Pecos,
where the HRRR develops a secondary line of convection by 19Z. CAMs
depict vertical shear of 50-70 kts rounding the base of the trough,
but quite unidirectional on forecast soundings.  With mid-level
lapse rates in excess of 7 C/km, and dry subcloud layers, the main
threats this afternoon/evening look to be large hail and damaging
winds.  This activity should taper off in the lower Trans Pecos by
mid-evening.  Latest CAMs also suggest high winds out west will
diminish early by 03Z or so, but we'll let the next shift make that
call, since they'll likely be mopping up by then anyway.  West winds
will remain elevated overnight, and mixing will combine with
residual cloud cover to keep overnight minimums an average of around
10 F above climatology.

Wednesday, a strong cold front arrives  behind the exiting trough,
scouring boundary layer moisture out of the area and bringing and
end to warmer temperatures.  CAA will keep highs Wednesday afternoon
in the 70s most locations...a few degrees above normal.

Wednesday night, winds go light/variable as gradients relax under
mostly clear skies, and efficient radiational cooling will allow
overnight lows to cool to right around normal.

&&

.LONG TERM...
(Thursday through Monday)
Issued at 120 PM CDT Tue Mar 10 2026

Near-normal temperatures stick around Thursday behind Wednesday's
front. Highs end up similar to Wednesday's, with most locations
topping out in the 70s (80s along the Rio Grande). Nevertheless,
return flow starts to redevelop Thursday, and by Friday winds become
southwesterly to westerly. These downsloping winds help us warm back
up into the mid-to-upper 80s and low 90s Friday and Saturday as our
area stays under dry westerly to northwesterly flow aloft. By
Sunday, a shortwave moving across the Plains sends another front
down into the region. Uncertainty still remains as to Sunday's high
temperatures, and will depend mainly on what time of day the front
moves across the area. In any case, near-to-below normal
temperatures can be expected early next week. Drier air and a lack
of appreciable sources of lift keeps rain chances out of west Texas
and southeast New Mexico through the extended.

Sprang

&&

.AVIATION...
(06Z TAFS)
Issued at 1227 AM CDT Wed Mar 11 2026

VFR conditions expected the next 24 hours. Gusty west winds
continue tonight before shifting from the northwest near 12Z, then
ultimately northeast as a cold front moves through the area.

&&

.FIRE WEATHER...
Issued at 120 PM CDT Tue Mar 10 2026

A dryline is developing this afternoon and has gradually mixed
eastward throughout the day. Across the area, min RHs are expected
to remain above 15%. However, gusty winds lead to elevated fire
weather concerns today, particularly for western portions of the
area. A Rangeland Fire Danger Statement is in effect for Southeast
New Mexico, western portions of the Permian Basin and Trans-
Pecos, and the Big Bend this afternoon and evening. An additional
concern today for these locations is the potential for dry
lightning strikes associated with any isolated to widely scattered
thunderstorm that develops this afternoon. Winds become lighter
tonight, but a cold front tomorrow once again yields breezy
conditions. Though min RHs are once again expected to remain above
critical thresholds and temperatures stay near normal, these
gusty winds once again lead to enhanced fire weather concerns, and
another RFD may be necessary Wednesday. Winds once again become
lighter by Thursday morning, which will help decrease fire weather
concerns.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               37  72  47  87 /   0   0   0   0
Carlsbad                 40  77  48  87 /   0   0   0   0
Dryden                   45  75  45  88 /   0   0   0   0
Fort Stockton            42  77  51  89 /   0   0   0   0
Guadalupe Pass           41  69  51  77 /   0   0   0   0
Hobbs                    35  73  44  85 /   0   0   0   0
Marfa                    32  72  38  81 /   0   0   0   0
Midland Intl Airport     39  73  47  87 /   0   0   0   0
Odessa                   39  73  47  86 /   0   0   0   0
Wink                     40  74  45  88 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Warning until 1 AM CDT /midnight MDT/ early this
     morning for Guadalupe Mountains Above 7000 Feet-Guadalupe
     and Delaware Mountains.

     Wind Advisory until 1 AM CDT early this morning for Central
     Brewster-Chinati Mountains-Chisos Basin-Davis Mountains-
     Davis Mountains Foothills-Eastern Culberson-Lower Brewster
     County-Marfa Plateau-Reeves County Plains-Van Horn and
     Highway 54 Corridor.

NM...High Wind Warning until midnight MDT tonight for Guadalupe
     Mountains of Eddy County.

     Wind Advisory until midnight MDT tonight for Eddy County Plains.

&&

SHORT TERM...99
LONG TERM....13
AVIATION...10

Nearby

Wind Advisories in Texas, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.